MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN REV TIBIA BASE SZ 5 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN REV TIBIA BASE SZ 5 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71424005
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a tka revision surgery performed on (b)(6) 2025, it was noticed that the insert observed was damaged and loose.A replacement insert was chosen, but it would not fit, possibly due to a defective locking mechanism on the (1) lgn rev tibia base sz 5 l.The procedure was completed by changing the surgical technique, after a significant delay.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
H10.Additional information in d9.H3, h6: the associated devices were returned and evaluated.The visual inspection revealed that there is biological debris on all returned devices.The tibial baseplate is worn with significant porous material on the inferior surface.The superior surface is scratched and worn.The legion high flex insert significantly worn and discolored.The lock detail is slightly deformed in several areas.This could be due to friction from the previously implanted insert and/or surgical manipulation during explantation and attempted implantation of the insert.Surface finish damage (e.G., dings, scratches, scuffs, rubs, etc.) could affect measurements taken during evaluation.For the insert, plastic is easily distorted when attempting to implant, especially when the mating surface that is rigid and harder than the plastic (e.G.Titanium, cocr, etc.).Surface finish damage and critical feature distortion (e.G.Warping, twisting, rupturing, etc.) are sufficient to alter the measurements during evaluation.For these reasons, no dimensional analysis will be conducted.If additional complaints for this batches are submitted, this file will be reviewed for trending purposes.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no evidence to conclude that these products failed to meet any specifications at the time of manufacture.However, based on the information provided, the unsatisfactory experience could be confirmed.Factors that could contribute to the reported event include friction and/or removal/insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: b5, d10.
 
Event or Problem Description
It was reported that during a tka revision surgery, the replacement insert did not fit onto the lgn rev tibia base sz 5 l, possibly due to a defective locking mechanism on the baseplate.Therefore, the procedure was completed by changing the surgical technique.There was a delay greater than 30 minutes.The patient's current health status is unknown.

Brand Name
LGN REV TIBIA BASE SZ 5 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key21875689
Report Number1020279-2025-00677
Device Sequence Number8741902
Product Code JWH
UDI-Device Identifier03596010546098
UDI-Public3596010546098
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71424005
Device Lot Number18MM13971
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by ManufacturerNot provided
10/06/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date09/22/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GNS II CON INS SZ5-6 11MM, 71420538, LOT:23CT72667
Patient SexUnknown